Rituximab Maintenance

Hi there,

A quick question and this is aimed at you guys who are already on maintenance or have finished it. I had R-CVP 8 rounds and was able to handle the Rituximab as fast infusion and this is the same as the maintenance.

My question is did anyone have any side effects during the maintenance?

Cheers,

Rob.

  • Hi Rob,

    I'm a year and half into maintenance and find the only thing for me is fatigue. Day of infusion (also fast) and the following day in particular, from then on it's now and again. I'm sure long hours of work on my feet don't help any!

    Cheers

    Another Rob

  • Hi Rob,

    Right okay then that's good because that like me of colour for 2 days then back to normal but get that shock fatigue anything from 10 minutes to an hr. then normal again...

    I get the impression Dr's follow the protocol and hope we don't make a fuss... :)

    Anyone else?

    Rob.

  • I had my first Rituximab maintenance infusion today. Hoping the side effects wear off in a couple of days, just tired and achy with headache.

  • I have had two Rituximab maintenance now. I feel flu like the day I have it and the next day. Then random periods of chronic fatigue. No rhyme or reason. I do try to pace myself but some days I feel like the old me, others I feel 90 ( I am 49!!) . I can feel worse than when on chemo. The first cycle I got a terrible mouth ulcer and also cystitis. This time I have aching joints and a knee strain ( muscle weakness is the culprit I think). The fatigue as I say comes and goes. My consultant just didn't want to know. She asked how I was and when I said I felt bad she just said go and see your GP. It seems that once chermo is done, although I am still being treated with rituximab, they just don't want to know. I feel rather abandoned
    And Bobbington I saw on your post on the other FNHL that you mentioned diarrhoea. I am a bit worried cos I have had this for about a week now and in that other thread someone mentioned that it was linked to follicular lymphoma coming back
  • Hi Chelle,

    I've only had one maintenance therapy so far. The tiredness is now improving and I've thankfully had no mouth ulcers. I seem to be gluten intolerant so I'm gluten free and I use goat's milk as well for good measure. Those have helped enormously with the diarrhoea.

    I know I have osteoarthritis, I've had one joint replacement but I've had a lot of further trouble with a different joint. My CT scan threw several further problems into the mix, I was blissfully unaware of them all previously.

    Each day is different which is extremely difficult as there's no warning and some nights I can't sleep, again there's no telling.

  • Hi Chelle

    I'm half way through my two year Rutiximab maintenance.  I find there is a small pattern in that the first two to three weeks after the top up my joints ache and I too feel 90 instead of 49.  Stairs are a nightmare!  After that I get a couple of weeks feeling great and can tackle anything and then it starts to go down hill in the fatigue stakes!  The week before another top up I can't wait for it to come!  I am sooo tired and have no energy for anything.  Luckily at work I can slow things down and at home nothing gets done.  

    I was very worried about this leading up to my last top-up and went to my GP, the first time since on maintenance he did some blood tests to rule out other things, the only thing he could find was a low vitamin D score so I had a shot of that.  This time round I too had a couple of mouth ulcers which was a shock and lasted two weeks.  I had forgotten how miserable a sore mouth was!  Having said all that my life has been under considerable stress recently and I've had visitors!   So I agree with John in that it is a barometer for overdoing things and I need to accept I will not be able to manage/cope with as much as I did before.  My next six monthly scan is in July an dI pray the beast is still sleeping.  Best wishes  San x

  • Okay, so I'm half way through my rituximab maintenance and my next six monthly scan is next week.  I've had PET CT scans before but this time it's going to be a CT Scan.  Can someone please remind me what the difference is between the two types of scans and why would it be a CT scan this time round?  The ol' scanxiety is kicking in and I can't wait for it to be over so I know which way it's going.  Thanking you in advance and keep smiling everyone.  San x

  • Hi,

    Did you get your results back? A PET is just the contrast stuff they pump into you, it makes active nodes glow and makes it easier to measure the extent of the cancer. Some places call it a Scan with High contrast others PET scan. I think that's right, the results tend to be same either way.

     

  • Hi Rob,

    I have only two more infusions to go of a 2 year course of Rituximab Maintenance. Finish In January.

    I also have Rheumatoid Arthritis and i was told that they use Rituximab to help ease pain levels in that condition.I didnt have any side effects during the actual infusion but for the next 2 to 3 weeks feel tired sometimes nauseous but overall feeling quite good.I do have some leg pain mostly in the calfs which come and goes and i have clicking and hissing in my ears when i wake up in the morning.I sometimes wake up during the night and have a small 30 sec sweat,and then go back to sleep.I have told my oncologist about these but she does'nt seem to concerned.

    Overall quite good for me but i know everybody has a different reaction

    Charles

  • Is it ok to travel by plane while you are on Rituximab maintainance?
  • I hope so, i've just flown 4 times in the last two weeks.  The first time was 3 days after a top-up, maybe a little too early after one.  I get tired but you have to listen to your body and rest when you can.  I always have a nap on the plane too and I take my health insurance card with me.  Have fun while you can is my moto.  Good Luck.  San x

  • Hi rob my back started to really hurt after my lost follow ou treat ment they say it has nothing to do with my treatment I have started aching all over know it’s because my treatment has stopped.Because I was told I’m in full remission that I don’t need any more

  • This is Gary I had know side effects apart from losing my hair know fatigue in actual fact I worked threw my cem and I am a brick layer

  • Hi and welcome to the Community.

    You will see that this post is a few years old so the members may have moved on with life - let’s hope so.

    The best way to find support is to hit ‘start a discussion’ and you are ready to go with your own thread.

    Back Pain and the ‘what if’s?’ although I had a different type of NHL and treatment journey it took me years to get used to my post treatment body and to stop overthinking all the aches and pains.

    Yes, you always report these to your team in the early day but it is about trusting your body.

    I had aches and pains all over my body but some good exercise and activity overcame these, the more I do the less issues I have.

    The post treatment journey can be challenging but have a look at this great paper as it does highlight the milestones in technology we and recuperation.